Question 33 1 out of 1 points A patient is receiving radiotherapy for an

Question 33 1 out of 1 points a patient is receiving

This preview shows page 18 - 20 out of 35 pages.

Question 33
Image of page 18
1 out of 1 points A patient is receiving radiotherapy for an overactive thyroid gland and asks whether her milk is safe for her baby. If her treatment cannot be discontinued, what should the nurse recommend? Response Feedback : A breast-feeding woman who is receiving any radioactive compounds should pump her breasts during the time that breast milk is radioactive and discard the milk into a biohazard container designed for radioactive materials. Breast- feeding can resume when the drug is stopped and the breast milk contains no radioactivity. It is not the role of the nurse to recommend alternative medication. Question 34 1 out of 1 points A woman is receiving magnesium sulfate for intrapartum eclampsia. The patient is perspiring and her blood pressure is 88/50. The serum magnesium level is 10 mg/dL. The nurse will interpret these manifestations as Response Feedback : Maternal adverse effects from magnesium sulfate toxicity are sweating, hypotension, flaccid paralysis, hypothermia, and cardiac depression. A serum level of 10 to 12 mg/dL is associated with toxicity (normal levels without infusion of magnesium sulfate are 1.8–3 mg/dL). Common adverse effects include headache, hyporeflexia, weakness, thirst, flushing, and burning at the infusion site. These manifestations do not indicate hypersensitivity or idiosyncratic reactions. Question 35 1 out of 1 points A nurse is assigned to a patient who is at 32 weeks' gestation and is receiving terbutaline (Brethine) IV for 24 hours to control preterm labor. Which of the following nursing actions will the nurse take to decrease the risk of hypotension and promote circulation to the fetus? Response Feedback : In a patient receiving terbutaline, the nurse should closely monitor the patient's pulse rate and blood pressure. In addition, to increase placental perfusion, the nurse should have the patient lie on her left side during the infusion. This will help minimize the risk for hypotension and promote circulation to the fetus. Palpitations are a common adverse effect of the drug and should be reported but are unrelated to hypotension and fetal circulation. The nurse should advise the patient to limit her fluid intake during the infusion because of possible fluid overload. However, this, too, is unrelated to hypotension and fetal circulation. Question 36 1 out of 1 points Alprostadil (Caverject), a drug used to treat erectile dysfunction, has been prescribed to a 42- year-old patient. When providing education to the patient and his wife, the nurse should inform the wife about which of the following adverse effects? Response Feedback : Vaginal burning, itching, or both can occur in the female partner of a man using intraurethral alprostadil. The nurse will advise the wife to be aware that this is a possibility. The pharmacodynamics of alprostadil may lead to hemodynamic changes such as low blood pressure and increased heart rate in the man.
Image of page 19
Image of page 20

You've reached the end of your free preview.

Want to read all 35 pages?

  • Fall '13
  • Headaches, 58-year-old male patient

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes